MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ALPHATEC SPINE, INC. INVICTUS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 17139-055-N
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not returned for evaluation.Photographs were provided which confirm the event of the tip breaking off of the rest of the device.The lot number was not provided; therefore, a review of device history records cannot be performed.Based on the information provided, a root cause cannot be determined.Multiple attempts have been made to obtain the device.If additional information and/or the device are provided, a supplemental report will be filed accordingly.
 
Event or Problem Description
It was reported that the tip of the tap broke off into the patient's bone when reversing direction to remove it from the pedicle.The tip of the tap remains in the patient.There was a greater than 30 minute delay in surgery due to the event.
 
Additional Manufacturer Narrative
Corrected information: d4.Primary udi: (b)(4).D9.Yes, returned to manufacturer: 07/03/2024.H3.Yes.H6.Type of investigation: 10, 3331.Investigation findings: 3252.Investigation conclusions: 22.Additional information: d4.Lot #: 8698308r.H4.03/17/21.Visual inspection confirms the tip of the tap has sheared off at the 50mm fluoro groove.The failure is likely due to attempt in re-direction of the tap too heavily with too much tap advancement.Review of device history records showed no manufacturing or processing related irregularities that would cause or contribute to this failure mode.Labeling review: warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse affects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.

Brand Name
INVICTUS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key19634495
Report Number2027467-2024-00071
Device Sequence Number8535492
Product Code OLO
UDI-Device Identifier00190376319223
UDI-Public(01)00190376319223
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153603
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17139-055-N
Device Catalogue Number17139-055-N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale